IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Stochastic dominance representation of optimistic belief: Theory and applications

  • Osaki, Yusuke
  • Quiggin, John

This note gives a stochastic dominance representation of more optimistic belief in rank dependent expected utility. Applying this observation, we can demonstrate the effect of more optimistic belief on economic decisions and equilibria under risk making comparative static analysis.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/B6V84-4TJ1HG6-1/2/87f9b7d0de8348ffecc94eab1dc1b327
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Economics Letters.

Volume (Year): 101 (2008)
Issue (Month): 3 (December)
Pages: 275-278

as
in new window

Handle: RePEc:eee:ecolet:v:101:y:2008:i:3:p:275-278
Contact details of provider: Web page: http://www.elsevier.com/locate/ecolet

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. repec:ebl:ecbull:v:4:y:2005:i:8:p:1-8 is not listed on IDEAS
  2. Lucas, Robert E, Jr, 1978. "Asset Prices in an Exchange Economy," Econometrica, Econometric Society, vol. 46(6), pages 1429-45, November.
  3. Quiggin, John, 1991. " Comparative Statics for Rank-Dependent Expected Utility Theory," Journal of Risk and Uncertainty, Springer, vol. 4(4), pages 339-50, December.
  4. John Quiggin & Robert Chambers, 2007. "Supermodularity and the Comparative Statics of Risk," Theory and Decision, Springer, vol. 62(2), pages 97-117, March.
  5. Ohnishi, Masamitsu & Osaki, Yusuke, 2006. "The comparative statics on asset prices based on bull and bear market measure," European Journal of Operational Research, Elsevier, vol. 168(2), pages 291-300, January.
  6. Masamitsu Ohnishi & Yusuke Osaki, 2006. "Comparative Risk Aversion under Background Risks Revisited," Discussion Papers in Economics and Business 06-16, Osaka University, Graduate School of Economics and Osaka School of International Public Policy (OSIPP).
  7. Han Bleichrodt & Louis Eeckhoudt, 2005. "Saving under rank-dependent utility," Economic Theory, Springer, vol. 25(2), pages 505-511, 02.
  8. Quiggin, John, 1982. "A theory of anticipated utility," Journal of Economic Behavior & Organization, Elsevier, vol. 3(4), pages 323-343, December.
  9. Ormiston Michael B. & Schlee Edward E., 1993. "Comparative Statics under Uncertainty for a Class of Economic Agents," Journal of Economic Theory, Elsevier, vol. 61(2), pages 412-422, December.
  10. Schlee, Edward E, 1994. "The Preservation of Multivariate Comparative Statics in Nonexpected Utility Theory," Journal of Risk and Uncertainty, Springer, vol. 9(3), pages 257-72, December.
  11. Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
  12. Yusuke Osaki, 2005. "Dependent Background Risks and Asset Prices," Discussion Papers in Economics and Business 05-13, Osaka University, Graduate School of Economics and Osaka School of International Public Policy (OSIPP).
  13. Susan Athey, 2002. "Monotone Comparative Statics Under Uncertainty," The Quarterly Journal of Economics, MIT Press, vol. 117(1), pages 187-223, February.
  14. Hong, Chew Soo & Karni, Edi & Safra, Zvi, 1987. "Risk aversion in the theory of expected utility with rank dependent probabilities," Journal of Economic Theory, Elsevier, vol. 42(2), pages 370-381, August.
  15. Ryan, Matthew J., 2006. "Risk aversion in RDEU," Journal of Mathematical Economics, Elsevier, vol. 42(6), pages 675-697, September.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:101:y:2008:i:3:p:275-278. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.